MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D5/360MM; SEAL & CUT INSTRUMENTS

AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D5/360MM; SEAL & CUT INSTRUMENTS
Model Number PL740SU
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pl740su - caiman disp.Instr.Non articul.D5/360mm.According to the complaint description, there was sparks on the jaw during use (inside the abdomen and outside).Error message on the generator.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference: (b)(4).
 
Additional Manufacturer Narrative
Investigation results: without a product no investigation is possible.The device quality and manufacturing history records (dhr) have been checked for all available lot number 52620400 and the products found to be according to our specification valid at the time of production.The definitive root cause for the problem cannot determined, because there is no product available for analysis.After the 8d report results no capa is necessary.
 
Additional Manufacturer Narrative
Investigation results visible inspection the investigation was performed by the investigator.First they made a visible inspection of the jaw.Except the blood soiling and the charring in the hinge area we found no further abnormities.Then we checked the mechanical function.The clamping and the cutting function worked well.We performed no testing on the rf- generator, because it is well known, that a charring in this area lead to sparks at the jaw and the error- message "regrasp short" on the generator- display.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Review of the complaint history revealed that there is one similar complaints against the same lot number(s).The review of risk assessment revealed that the overall risk level (severity 2(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures/ preventive measures we we assume, that the surgeon tried to cut while the sealing process was not yet fully completed.That leads to an electric short between the electrodes over the blade.The ifu points out to avoid to advance the blade before the sealing cycle is finished.Due to the complaint information and investigation results we assume that the root cause for the deviation is most likely usage related.Based upon the investigation results no capa is necessary.

Brand Name
CAIMAN DISP.INSTR.NON ARTICUL.D5/360MM
Common Device Name
SEAL & CUT INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10924685
Report Number9610612-2020-00838
Device Sequence Number2539149
Product Code GEI
UDI-Device Identifier04046964693953
UDI-Public4046964693953
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151696
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Model NumberPL740SU
Device Catalogue NumberPL740SU
Device Lot Number52620400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer11/26/2020
01/27/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/21/2020
02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1